International Journal of Theoretical Physics

, Volume 35, Issue 2, pp 311-322

First online:

Fractional-order diffusion-wave equation

  • Ahmed M. A. El-SayedAffiliated withFaculty of Science, Alexandria University

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


The fractional-order diffusion-wave equation is an evolution equation of order α ε (0, 2] which continues to the diffusion equation when α → 1 and to the wave equation when α → 2. We prove some properties of its solution and give some examples. We define a new fractional calculus (negative-direction fractional calculus) and study some of its properties. We study the existence, uniqueness, and properties of the solution of the negative-direction fractional diffusion-wave problem.